Tornadoes · United States · Texas · 2010
EF0 tornado, Jericho, Texas, April 22, 2010
This EF0 tornado ran 5.2 miles across Donley County on April 22, 2010, touching down at 5:10 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 22, 2010
- Touchdown
- 5:10 PM CDT (22:10 UTC)
- Lifted
- 5:26 PM CDT (22:26 UTC)
- On the ground
- 16 minutes
- Path length
- 5.2 miles (8.4 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Donley County
- Touchdown point
- 35.160, -100.980
- Lift-off point
- 35.159, -100.887
- Record number
- 1004221610-01
What the Weather Service recorded
Severe thunderstorms producing large hail...damaging thunderstorm winds...and several tornadoes moved across parts of the eastern two-thirds of the Texas Panhandle. The thunderstorms winds knocked down a large tree and one tornado caused damage to power poles. No injuries were reported.
The tornado touched down four miles southeast of Groom in Donley County at 1610 CST and lifted at 1626 CST two miles east southeast of Jericho. The tornado was on the ground for about eight miles with a maximum path width of one hundred yards. No damage or injuries were reported.
The tornado touched down eight miles east southeast of Groom in Donley County at 1707 CST and then lifted at 1709 CST. The tornado was on the ground for one half mile with a maximum path width of twenty-five yards. No damage or injuries were reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Apr 22, 12:28 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 22, 12:28 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1228 PM CDT THU APR 22 2010 .AVIATION... DRYLINE SLOWER TO FORM BUT IS EXPECTED TO SHARPEN QUICKLY EARLY THIS AFTERNOON. DRYLINE SHOULD BE ORIENTED FROM ABOUT GUYMON TO AMARILLO BY 19-20Z. DUE TO THE CLOSE PROXIMITY...DECIDED TO MENTION TSRA AT KAMA AND KGUY TAFS. KDHT DRY. DRY ALL TAF SITES FRIDAY BUT WINDS EXPECTED TO INCREASE TO GUSTS OF 30-35KT && .PREV DISCUSSION... /ISSUED 705 AM CDT THU APR 22 2010/ AVIATION... CONVECTION WILL BE THE MAIN AVIATION CONCERN TODAY. MORNING SHOWERS WILL CONTINUE TO IMPACT DHT FOR THE NEXT HOUR OR TWO...WITH LESSER CHANCES AT GUY/AMA. LATEST GUIDANCE STILL SUGGESTING A DRYLINE SETTING UP ACROSS THE PANHANDLES TODAY. WILL KEEP CB REMARKS ATTM FOR AMA/GUY TO ACCOUNT FOR POSSIBLE CONVECTION THAT DEVELOPS AS OPPOSED TO PREVAILING OR TEMPO THUNDERSTORM REMARKS. WILL KEEP THE FORECAST VFR FOR NOW BUT PERIODIC MVFR/IFR CIGS/VSBYS WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS. TAB PREV DISCUSSION... /ISSUED 329 AM CDT THU APR 22 2010/ DISCUSSION... THE QUASI STATIONARY FRONT THAT STALLED OVER THE SOUTHERN TX PANHANDLE YESTERDAY AFTERNOON HAS BEEN MOVING NORTH AS A WARM FRONT THIS MORNING AND IS NEAR THE OK PANHANDLE AT THIS TIME. FARTHER SOUTH... A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN THE EASTERN PLAINS OF NM HAS MAINTAINED INTENSITY WITH THE INTENSIFYING LOW LEVEL JET AS IT MOVES INTO THE SOUTH CENTRAL TX PANHANDLE. THIS CONVECTION WILL CONTINUE TO SLOW TREK TO THE EAST THIS MORNING WITH A SMALL POTENTIAL FOR MARGINALLY SEVERE HAIL. THE MAIN SHOW IS ANTICIPATED FOR THIS AFTERNOON AND EVENING. A DRYLINE IS FORECAST TO DEVELOP IN THE WARM SECTOR WITH SUBSTANTIAL SHEAR AVAILABLE. WITH RECENT RAINFALL AND OUR INABILITY TO BREAK OUT OF THE GRUNGE OVER THE PAST FEW DAYS...THE FORECAST AFTERNOON DRYLINE POSITION IS STILL QUESTIONABLE. AFTER COORDINATION WITH NEIGHBORING OFFICES...WE DECIDED TO GO WITH A MORE DIFFUSE EAST-WEST POP GRADIENT IN CASE THE DRYLINE IS UNABLE TO MIX TO THE EDGE OF THE CAPROCK. WITH THE EXPECTED DIABATIC HEATING...CAPE VALUES SHOULD REACH 1500 TO 2000 J/KG ON THE MOIST SIDE OF THE BOUNDARY...COINCIDENT WITH THE UPPER 50S TO LOWER 60S DEWPOINTS. WE WILL STILL CARRY THE MENTION OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES IN THE HWO AND SEVERE THUNDERSTORMS IN THE PUBLIC FORECAST FROM 18Z TO 06Z. THE MAIN CAVEAT IS THE WEAKLY CAPPED ENVIRONMENT THAT MAY LEND TOWARD EARLIER CONVECTIVE INITIATION AND NON DISCRETE CELLS...RESULTING IN A LARGE MASS OF CONVECTION WITH LOWER SEVERE POTENTIAL. WE COULD ALSO SEE SOME MODIFICATION OF OUR CURRENT STEEP MID LEVEL LAPSE RATES DUE TO THE CURRENT CONVECTION. THE AFTERNOON CONVECTION IS FORECAST TO GROW UPSCALE INTO A LARGE MCS...EVENTUALLY MOVING OUT OF THE PANHANDLES BEFORE 12Z FRIDAY AS A PACIFIC COLD FRONT USHERS DRIER AIR INTO THE CWA. THIS WILL RESULT IN SLIGHTLY COOLER BUT DRY/BREEZY CONDITIONS ON FRIDAY. THE UPPER LOW IS PROGGED TO LIFT NORTHEAST ACROSS THE SOUTHERN/CENTRAL HIGH PLAINS FRIDAY NIGHT AND MAY PROVIDE ENOUGH LIFT TO CREATE SOME LIGHT SHOWERY ACTIVITY ACROSS THE NORTHERN ZONES. A COLD FRONT WILL BLOW THROUGH THE AREA EARLY SATURDAY ON THE BACKSIDE OF THIS UPPER CYCLONE...BRINGING BRISK NORTH TO NORTHWEST WINDS TO THE AREA. AGAIN...SOME LIGHT PRECIP WILL BE POSSIBLE IN THE NORTH BUT SHOULD NOT AMOUNT TO MUCH. WE SHOULD MAINTAIN SLIGHTLY BELOW TEMPS ON SUNDAY AS A GENERAL UPSLOPE FLOW ON THE SOUTH SIDE OF THE SURFACE ANTICYCLONE. THERE IS AN OUTSIDE CHANCE THAT WE COULD SEE SOME CONVECTION OVER THE NORTHWEST ZONES. THE UPSLOPE FLOW SHOULD CONTRIBUTE TO DIURNAL TSTORMS OVER THE HIGHER TERRAIN OF NM/CO AND THE NORTHWEST FLOW ALOFT COULD USER A FEW INTO THE AREA. THIS CHANCE IS REMOTE SO NO MENTION WILL BE MADE AT THIS TIME. THE MEDIUM RANGE MODELS CONTINUE TO SHOW DECENT SYNOPTIC SCALE AGREEMENT FOR THE EARLY PART OF NEXT WEEK BUT DIFFER ON THE SMALLER FEATURES. THE ECMWF CONTINUES TO DRIVE A STRONGER COLD FRONT INTO THE AREA LATE MONDAY ALTHOUGH THE LAST CYCLE OF THE GFS IS TRENDING COOLER...WHICH LOOKS BETTER AT THE MOMENT. I TOYED WITH THE IDEA OF INSERTING LOW POPS MONDAY NIGHT AND TUESDAY BUT HELD OFF FOR ONE MORE DAY TO SEE IF THE MODELS CAN MAINTAIN THIS SOLUTION. LEE CYCLOGENESIS IS ANTICIPATED BY MID WEEK AS ANOTHER TROF DIGS INTO THE SOUTHWEST CONUS AND PROVIDES INCREASING SOUTHWEST FLOW ALOFT FOR THE HIGH PLAINS. THIS WILL RESULT IN A WARM UP INTO THE MID 70S BY WEDNESDAY. JOHNSON FIRE WEATHER... FIRE WEATHER CONCERNS WILL GENERALLY BE LIMITED THROUGH THE NEXT 7 DAYS OWING TO RESIDUAL GROUND MOISTURE FROM RECENT RAINFALL. WINDS WILL INCREASE TODAY TO AROUND 20 MPH WITH RELATIVE HUMIDITIES FALLING TO AROUND 25 PERCENT. ON FRIDAY...SOUTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED WITH RELATIVE HUMIDITIES AROUND 20 PERCENT. ADDITIONAL WINDY CONDITIONS ARE ANTICIPATED ON SATURDAY IN THE WAKE OF A COLD FRONT BUT HUMIDITIES WILL NOT BE AS LOW. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/02
Hazardous weather outlook, Apr 22, 2:49 PM CDT, 2 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 249 PM CDT THU APR 22 2010 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 249 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO THE THREAT OF SEVERE THUNDERSTORMS. NUTTALL
In the hours before
Special weather statement, Apr 22, 4:19 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 419 PM CDT THU APR 22 2010 TXZ018-019-222145- ARMSTRONG TX-DONLEY TX- 419 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR DONLEY AND ARMSTRONG COUNTIES. AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES SOUTH OF GOODNIGHT...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
Special weather statement, Apr 22, 4:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 429 PM CDT THU APR 22 2010 TXZ011-012-016-017-222200- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 429 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF WILDORADO...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Local storm report, Apr 22, 4:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL SPEARMAN 36.20N 101.19W
04/22/2010 E2.75 INCH HANSFORD TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1000344
RTWSpecial weather statement, Apr 22, 4:35 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT THU APR 22 2010 TXZ013-014-018-019-222200- CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX- 435 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY...ARMSTRONG... GRAY AND CARSON COUNTIES. AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER GOODNIGHT...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
Local storm report, Apr 22, 4:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SPEARMAN 36.20N 101.19W
04/22/2010 E1.25 INCH HANSFORD TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1000345
RTWSpecial weather statement, Apr 22, 4:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CDT THU APR 22 2010 TXZ011-012-016-017-222215- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 448 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF WILDORADO...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 12:00Z
10.2 hours before the tornado, 70 km from the path. April 22, 2010.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -291 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.0 K/km
Amarillo Airport, TX (KAMA), 00:00Z
1.8 hours after it, 70 km from the path. April 23, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -85048 J/kg
- Surface CAPE
- 683 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
- 0-3 km lapse rate
- 6.9 K/km
The surface observations
Pampa (PPA), 51 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Amarillo radar (KAMA), 71 km away, was scanning. The volume nearest the touchdown began at 22:09 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 22, 2010
41 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 22 | 1:05 PM MDT | EF0 | Bent, CO | 4.7 | 100 | |||
| April 22 | 1:08 PM MDT | EF0 | Bent, CO | 2.5 | 50 | |||
| April 22 | 1:35 PM MDT | EF0 | Bent, CO | 0.6 | 50 | |||
| April 22 | 1:48 PM MDT | EF0 | Bent, CO | 1.9 | 150 | |||
| April 22 | 1:57 PM MDT | EF0 | Bent, CO | 0.6 | 50 | |||
| April 22 | 2:22 PM MDT | EF0 | Kiowa, CO | 3.4 | 50 | |||
| April 22 | 2:29 PM MDT | EF1 | Kiowa, CO | 7.2 | 200 | $1,000 | ||
| April 22 | 2:36 PM MDT | EF0 | Kiowa, CO | 0.4 | 50 | |||
| April 22 | 2:45 PM MDT | EF0 | Kiowa, CO | 2.6 | 50 | |||
| April 22 | 2:55 PM MDT | EF0 | Kiowa, CO | 0.7 | 25 | |||
| April 22 | 2:56 PM MDT | EF0 | Kiowa, CO | 1.4 | 50 | |||
| April 22 | 3:00 PM MDT | EF0 | Kiowa, CO | 1.2 | 75 | |||
| April 22 | 3:12 PM MDT | EF0 | Kiowa, CO | 1.2 | 50 | |||
| April 22 | 3:28 PM MDT | EF0 | Elbert, CO | 0.1 | 50 | |||
| April 22 | 3:38 PM MDT | EF0 | Adams, CO | 0.1 | 50 | |||
| April 22 | 4:48 PM CDT | EF1 | Kearny, KS | 9.4 | 1,760 | $180,000 | ||
| April 22 | 4:59 PM CDT | EF0 | Armstrong, TX | 1.8 | 50 | |||
| April 22 | 5:04 PM CDT | EF0 | Kearny, KS | 4.9 | 440 | |||
| April 22 | 5:20 PM CDT | EF1 | Armstrong, TX | 10.3 | 100 | $3,000 | ||
| April 22 | 4:24 PM MDT | EF0 | Cheyenne, CO | 2.3 | 75 | |||
| April 22 | 5:32 PM CDT | EF0 | Kearny, KS | 2.6 | 150 | |||
| April 22 | 5:38 PM CDT | EF0 | Gray, TX | 0.5 | 25 | |||
| April 22 | 4:40 PM MDT | EF0 | Cheyenne, CO | 1.4 | 50 | |||
| April 22 | 5:51 PM CDT | EF0 | Beaver, OK | 0.2 | 25 | |||
| April 22 | 6:07 PM CDT | EF0 | Donley, TX | 0.6 | 25 | |||
| April 22 | 6:10 PM CDT | EF1 | Finney, KS | 2.7 | 880 | $800 | ||
| April 22 | 5:12 PM MDT | EF0 | Cheyenne, CO | 2.6 | 75 | |||
| April 22 | 6:17 PM CDT | EF0 | Finney, KS | 0.9 | 75 | |||
| April 22 | 6:27 PM CDT | EF0 | Scott, KS | 3.3 | 440 | |||
| April 22 | 6:30 PM CDT | EF0 | Gray, TX | 4.0 | 440 | |||
| April 22 | 6:39 PM CDT | EF0 | Kearny, KS | 2.7 | 200 | |||
| April 22 | 6:40 PM CDT | EF0 | Gray, TX | 4.5 | 100 | |||
| April 22 | 5:52 PM MDT | EF0 | Cheyenne, CO | 1.1 | 25 | |||
| April 22 | 6:05 PM MDT | EF0 | Cheyenne, CO | 1.4 | 25 | |||
| April 22 | 7:06 PM CDT | EF1 | Scott, KS | 7.2 | 440 | $210,000 | ||
| April 22 | 7:20 PM CDT | EF2 | Motley, TX | 9.0 | 1,300 | $100,000 | ||
| April 22 | 7:40 PM CDT | EF0 | Scott, KS | 1.4 | 150 | |||
| April 22 | 7:46 PM CDT | EF3 | Cottle, TX | 12.3 | 975 | $300,000 | ||
| April 22 | 7:57 PM CDT | EF0 | Lane, KS | 3.7 | 150 | |||
| April 22 | 9:05 PM CDT | EF0 | Cottle, TX | 5.0 | 150 | |||
| April 22 | 9:21 PM CDT | EF0 | Gove, KS | 0.5 | 10 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.